Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Fullness in head. On antibiotics. Eustachean tube not draining. What can be done?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
My right eustachean tube is not draining. It has been one week. No pain other than a fullness in my head. Tried antibiotic did not work. Any ideas.
Posted Fri, 15 Jun 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
Sometimes there is aseptic collection of fluid in the ear canal which does not improve on taking antibiotics. This is mostly reactive fluid collection and putting decongestant drops in the ear are helpful.
Associated sinusitis also causes the persistent symptoms.
You may wait and watch for next two weeks if there is no associated pain. In case the symptoms are persistent then you can consult your ENT specialist for a small procedure called myringotomy to facilitate the drainage of fluid inside.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Fullness in head. On antibiotics. Eustachean tube not draining. What can be done? 2 days later
What brand of decongeston for ears do you recommend ? I tend to prefer homeopathy any ideass what remedy might work?
Answered by Dr. Rakhi Tayal 21 hours later
Thanks for writing again.
You can use decongestant nasal sprays like Afrin, nasal spray antihistamines for relief.
I am sorry I do not have any idea regarding the homeopathic treatment for his.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor